Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 9, 2006, 10:50 PM EST for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Mar 10, 2006, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 10:50 PM EST (03:50 UTC)
- In effect from
- Mar 10, 2006, 1:00 AM EST
- Expired
- Mar 10, 2006, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 100350 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1050 PM EST THU MAR 9 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101200- /O.NEW.KPBZ.WI.Y.0005.060310T0600Z-060310T1800Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1050 PM EST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST FRIDAY. A STRONG AREA OF LOW PRESSURE WILL PUSH A COLD FRONT ACROSS THE REGION OVERNIGHT BRINGING STRONG GUSTY WINDS. SUSTAINED WINDS OVER 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ALONG AND BEHIND THE FRONT...CONTINUING INTO THE FIRST HAL OF FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KPBZ 100815 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EST FRI MAR 10 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101615- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-060310T1800Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 315 AM EST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG AREA OF LOW PRESSURE MOVING ACROSS THE GREAT LAKES WILL BRING STRONG GUSTY WINDS THIS MORNING INTO EARLY AFTERNOON. SUSTAINED WINDS OVER 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KPBZ 101600 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EST FRI MAR 10 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101700- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-060310T1800Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1100 AM EST FRI MAR 10 2006 ...WIND ADVISORY IS CANCELLED... ALTHOUGH WINDY CONDITIONS WILL CONTINUE TODAY...STRONG GUSTS ABOVE 40 MPH ARE NO LONGER EXPECTED. HENCE...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. EXPECT WINDS OF 20 TO 25 MPH...WITH GUSTS TO NEAR 35 MPH POSSIBLE EARLY IN THE AFTERNOON. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE DAY. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:08 PM EST, 7 hours 42 minutes earlier.
Area forecast discussion, Mar 9, 3:08 PM EST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 308 PM EST THU MAR 9 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY)... CONSIDERING RECENT RADAR DATA IN CONJUNCTION WITH RECENT NAM AND GFS MODEL RUNS, EXPECT AT MOST ISOLATED RAIN SHOWERS ACROSS THE UPPER OHIO VALLEY UNTIL THE COLD FRONTAL PASSAGE LATE TONIGHT. WITH THAT FRONTAL PASSAGE, EXPECT A BAND OF NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS, CONSIDERING MARGINAL INSTABILITY SHOWN IN RECENT NAM FORECAST SOUNDINGS. AFTER THAT, MAINLY DRY CONDITIONS FOR DAYTIME FRIDAY AND PERHAPS CLOUD BREAKS. WIND APPEARS TO BE THE MAIN CONCERN FOR THIS PERIOD, AS 5KFT WINDS CAN BE 70KTS. USING MOMENTUM TRANSFER ALGORITHMS IN CONJUNCTION WITH THE MOIST ADIABATIC LOW LEVEL LAPSE RATES, GENERATES SURFACE WIND GUSTS ON THE ORDER OF 40-45 MPH IN THE FRONTAL SHOWER ZONE AND FOR UP TO ABOUT 4 HOURS IN ITS WAKE. THE FASTEST WINDS APPEAR HEADED FOR THE EASTERN GREAT LAKES AREA, WHERE THE LOW PRESSURE CENTER WILL BE TRACKING, OFFERING GREATER SURFACE PRESSURE CHANGES (ABOUT 6 MB) AND HENCE MORE DOWNWARD MOMENTUM TRANSFER. HAVE ISSUED SPS TO HIGHLIGHT THIS THREAT. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... RIDGING FRIDAY NIGHT INTO EARLY SATURDAY BEFORE OVERRUNNING BRINGS SHOWERS BACK IN. MAY BE A RELATIVE LULL IN THE PRECIP POPS AS WARM FRONT MOVES NORTH SATURDAY NIGHT BEFORE NEXT FRONT APPROACHES SUNDAY. ANOTHER RELATIVE MIN IN POPS MONDAY BEFORE NEXT STRONGER FRONT APPROACHES MONDAY NIGHT. COOLING TREND FROM TUESDAY ON AS UPPER TROF REESTABLISHES OVER THE EASTERN THIRD OF THE U.S. && .AVIATION... BASED ON RECENT RADAR DATA, NAM AND GFS MODEL RUNS, INCLUDING NAM FORECAST SOUNDINGS, EXPECT WINDS TO BE MAIN CONCERN THROUGH 00Z SATURDAY. WITH ONLY ISOLATED SHOWERS EXPECTED PRIOR TO COLD FRONTAL PASSAGE 06Z-10Z TIMEFRAME, HAVE FORECASTED UNRESTRICTED VISIBILITIES (P6SM) AND STRATOCUMULUS CEILINGS (OVC050). WINDS GUSTS CAN PEAK AT 25-30KTS. DURING COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED THUNDERSTORMS EMBEDDED WITH THE NUMEROUS SHOWERS, SO HAVE FORECASTED FLIGHT CONDITIONS AS 3SM -SHRA OVC020CB. FROM THE TIME OF COLD FRONTAL PASSAGE UNTIL AT ABOUT 4 HOURS AFTERWARDS, WIND GUSTS CAN PEAK 35-40KTS. DURING FRIDAY AFTERNOON, THERE CAN STILL BE GUSTS OF 30 KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 9, 4:59 AM EST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 459 AM EST THU MAR 9 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 459 AM EST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FRONT MOVING ACROSS THE REGION WILL BRING WIND GUSTS FROM 35 TO 40 MPH MAINLY AFTER MIDNIGHT TONIGHT. THERE IS THE POSSIBILITY OF EVEN STRONGER WINDS WHICH COULD REQUIRE A WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL CONTINUE BEHIND A FRONT ESPECIALLY FRIDAY MORNING. WIND GUSTS UP TO 40 MPH ARE EXPECTED. IT IS POSSIBLE WINDS WILL BE EVEN STRONGER THAN CURRENTLY FORECAST AND A WIND ADVISORY WOULD BE NEEDED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Mar 9, 8:42 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EST THU MAR 9 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 842 PM EST THU MAR 9 2006 ...GUSTY WINDS LATE TONIGHT AND FRIDAY... A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS OHIO TONIGHT. AS THIS STORM INTENSIFIES...WINDS WILL INCREASE. WIND GUSTS TO AROUND 35 MPH ARE POSSIBLE LATE TONIGHT AND TO AROUND 45 MPH FRIDAY MORNING. THIS MAY BE ENOUGH TO CAUSE MINOR PROPERTY DAMAGE AND POWER INTERRUPTIONS. SUDDEN WIND GUSTS CAN ALSO AFFECT THE STEERING OF HIGH PROFILE VEHICLES. THE STRONGEST GUSTS ARE EXPECTED ACROSS NORTHWESTERN PENNSYLVANIA AND OVER THE HIGHER ELEVATIONS OF SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. TAKE PROTECTIVE ACTION AS NEEDED AND LISTEN FOR UPDATES ON THESE GUSTY WINDS FROM THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in Pennsylvania, 2006Wind Advisories in Ohio, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.